Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


losing muscle mass on Trizivir
Jan 25, 2009

I'm 47yrs old male, postive for 9yrs and have been on trizivar since Jan 2001. Recently, I noticed loss of muscle mass around my stomach; lower and upper muscle continue to grow since I workout twice a week. I called my doctor to set up an appointment in 2 weeks. All of my past blood work have been successful (t-cells always 890 to 920). What could be casuing loss of muscle mass? Is it time to change meds?

Response from Dr. Pierone

Hello, and thanks for posting.

Trizivir is an older HIV medication that is not used as much anymore because it contains AZT (zidovudine), and this medication is associated with increased risk of side effects including lipoatrophy and muscle loss.

Based on your observations, it may well be time to change medication. Several studies have shown a changing from AZT to Viread (tenofovir) leads to improvement in lipoatrophy. This would be an important topic to discuss with your doctor.

Good luck!



Previous
30 yrs poz on atripla - what now?
Next
Bio-Alcamid overdone?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement